(((Hugs))). I am so sorry that your grandson is not getting better yet. I hope he'll be on the road to recovery soon. I've heard of allergic reactions to Humira that can put a person in anaphylactic shock, but I've not heard of any of the anti-tnf agents causing heart issues. My husband was very sick last year with crohn's and a c-diff infection, and one of his symptoms, was tachycardia (fast heart rate), and feeling very very weak (fatigue, he didn't faint, but was close a few times, chills, clammy, sweaty, feverish). He only got better after being given lots of IV fluids, and they put him on IV nutrition as well.
They did an EKG for my husband's heart to rule out heart conditions - they did notice that his heart rate was very elevated (like 140-150 beats per minute) while resting, peaking at around 170 when he moved around. He couldn't fall asleep because his heart was pounding so hard. For him, they said that this was because he was dehydrated, and very malnourished, and had so much inflammation, and was losing a lot of blood because of the crohn's. They also gave him IV pottasium. Please make sure your grandson is being well hydrated, and is getting at least 2000-2500 calories daily through IV nutrition. Also, check his hemoglobin levels, perhaps he now needs a transfusion - low hemoglobin levels can cause extreme fatigue and I know my husband was very very tired, and I needed to go stand in the bathroom with him, because he was afraid he'd faint. Also, another thing they mentioned is that laying down in bed all the time can also result in elevated heart rate anytime the person does move, because your heart gets used to your body not doing anything. They recommended he move around as much as possible, but as weak as he was, it was very hard. But once the remicade started working, he started slowly moving around, and as the inflammation in his guts reduced, so did his heart rate.
It was a scary time for us, and I'm sure it's a very scary and difficult time for you. Hang in there, it usually does get better, once they find the right meds for him. For my husband, they said that as long as his heart rate didn't frequently go above 150, he's going to be ok, and it's not going to hurt his heart. And keeping him hydrated, giving him some nutrition, the remicade working, and getting him to slowly move around were the keys to getting his heart rate down. For my husband, it took about 6 months after he was released from the hospital for his resting heart rate to come down to the low 70s where it used to be before he got sick.
Based on my experience, it's probably the crohn's with the inflammation, low iron, dehydration, low pottasium and malnutrition, and general stress on the body that is causing your grandson's heart issues. I think that once the crohn's symptoms come under control, his heart stuff will also go away - at least that's how it was with my husband. It took about 1 week from when my husband got his first remicade infusion to when he got some relief, and from there, he was on the road to recovery, albeit with a few bumps along the way. I hope the Humira that he got yesterday will heal his insides, and put him on the road to recovery as well.
My thoughts are with you and your grandson. Hang in there, with any luck at all, he'll get better soon.
Husband with Crohn's
Diagnosed March 2003 Ulcerative Proctitis
Diagnosed March 2008 Crohn's & C-diff, hospitalized 45 days
Canasa, Lialda, Remicade, VSL#3, Florastor
In Remission since June 2008
Stopped vancomycin for c-diff Jan 1 2009
C-diff free, and in crohn's remission, knock on wood